MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-6-3D-SS
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during coil embolization of aneurysm, after the coil body was completely filled, the detachment wire was pulled out to detach the coil, and the pusher rod was withdrawn to find that the coil body was pulled out, and it was suspected that the coil was not successfully detached.After repeated adjustments, the coil was finally detached, and the tail of the coil body could only remain in the blood vessel.Later, a stent was used to remedy the situation, pressing the free coil body against the blood vessel wall.There was non-detachment.The physician did not try to detach with another instant detacher.There was a manual attempt at detachment via hypotube.There was no issue with the instant detacher.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery (ica) aneurysm with a max diameter of 4 mm and a 3.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported they used manual detachment to detach.The coil was in the correct location after detaching.The coil moved after detaching.No instant detacher was used.2 attempts were made with the instant detacher.Prior to coil non-detachment no issues encountered.The damage to the pushwire was observed after removal from the patient.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21322187
Report Number9617601-2025-00144
Device Sequence Number8485378
Product Code KRD
UDI-Device Identifier00847536008144
UDI-Public00847536008144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberAPB-4-6-3D-SS
Device Catalogue NumberAPB-4-6-3D-SS
Device Lot Number227440117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/25/2025
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale